MAUDE Adverse Event Report: BAUSCH + LOMB OCUCOAT VISCOELASTIC; AID, SURGICAL, VISCOELASTIC

BAUSCH + LOMB OCUCOAT VISCOELASTIC; AID, SURGICAL, VISCOELASTIC
Model Number CC065S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Intraocular Pressure Increased (1937); Loss of Vision (2139); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that during the one-day post-operative visit after implantable collamer lens implantation into both eyes, the surgeon noted the patient presented with severe corneal edema, increased intraocular pressure and symptoms of possible tass.The patient was prescribed medication to lower iop and referred to a retina specialist for further evaluation of possible conditions.During the patient's surgery two units were used individually, one unit was used for right eye and one unit was used on left eye.Additional information was requested, but not received.
 
Event or Problem Description
Additional information was received, indicating original procedure was not complicated in any way.Procedure was approximately 15-30 minutes.Clear corneal incision utilized.Incision was not sutured at the time of original surgery.Cleaning and sterilization methods used prior to surgery: the instruments were decontaminated and washed using multi-enzymatic cleaner and distilled water, sterilized using a steam autoclave.There was no evidence or suspicion of a wound leak postoperatively.Antibiotic/antiseptic/steroid medications used preoperatively: prolensa 1qtt bid ou 3 days before surgery, besivance 1qtt bid ou 3 days before surgery, lotemax 1qtt 4x ou 3 days before surgery.Antibiotic, steroid, nsaid prescribed postoperatively: moxifloxacin 0.5% 1 gtt ou tid, ketorolac 0.5% 1 gtt ou tid, durezol 0.05% 1 gtt ou qh.Patient uncooperative with topical regimen due to pain.On pod1, patient had sub-tenon kenalog injection performed ou.On pod2, patient had ppv +intravenous injection of antibiotics and anterior vit biopsy ou.In the surgeon''s opinion, the most likely cause of event is postoperative infection.Results of culture & sensitivity are pseudomonas aeruginosa sensitivity.Patient outcome is poor due to nature of severe infection, caused by p.Aeruginosa endophthalmitis.
 
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
This is the report for the right eye (od).Left eye (os) reference:0001313525-2024-70065.
 
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation.Two unused units from the same lot were returned and evaluated.Evaluation of the returned product confirmed that all packaging seals were intact for each component (cannula needle and retention clip) and syringe.No seals were broken and there were no visible integrity or appearance issues with any of the components or syringes.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
OCUCOAT VISCOELASTIC
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
LIFECORE BIOMEDICAL
3515 lyman blvd.
chaska MN 55318
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key18239957
Report Number0001313525-2023-70130
Device Sequence Number3225195
Product Code LZP
UDI-Device Identifier00757770484799
UDI-Public(01)00757770484799(17)250930(10)029923
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberCC065S
Device Lot Number029923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/26/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICL LENS; LIOLI-24 INJECTOR, BETADINE-IODINE, MOXIFLOXACIN PF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale